I was recently told again by my docs to "lower my cholesterol" by taking a statin drug.I refused. Here is why..study after study and several class action lawsuits have linked the use of statin drugs (Crestor,Zocor etc.) to an increase in congestive heart failure,blood sugar spikes, and cardiomyopathy as well as an adverse interaction with amiodarone patients.
It is currently being debated as to whether cholesterol levels have even a direct relationship to most heart disease.
My husband took them and steadily gained weight-which of course was not good for his heart-and now that he has cut his dose in half,he has lost 15 lbs. in a month.
I took them for a short time and my blood sugar went through the roof (by blocking the cholesterol from entering the liver,sugar is then "dumped" into the bloodstream.) Once I discontinued,my blood sugar is now in the normal range. Hmmm??
Ask your doctor about these findings or google in the heading I have on this discussion and read the cautionary tales and studies for yourself. Of course,
as always, discuss your health with your doctor before discontinuing any prescribed medications!